What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Apr 6, 11:51 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 6, 11:51 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1251 PM EDT Thu Apr 6 2017
.SYNOPSIS...
A cold front will move through from the west later today.
Strong low pressure will slowly move across New England tonight
through Friday. High pressure will build into the area this
weekend and extend over the area from offshore early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1245 PM Thursday...Have cancelled Tornado Watch for the
inland and northern tier counties as threat of any severe
weather has lifted north of our CWA. The remainder of the
afternoon will be strong gusty SW winds becoming W/WNW later on
in the evening. A Wind Advisory continues for the entire CWA
with gusts to nearly 40 knots continuing. Clouds should
gradually move away from the far eastern CWA with generally
clear skies with some cold-air stratocumulus from time to time.
Temperatures have likely reach their highs for the day and
should be steady or perhaps drop a bit during the remainder of
the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 300 AM Thursday...Breezy-windy conditions will persist
with continued tight pressure gradient. Cool-pool SCU will
persist into evening but expect any lingering light shower
activity to dissipate early. Temps will drop to mid 40s inland
and around 50 coast.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 255 AM Thu...Cooler air moves in Friday and Saturday,
with a warming trend expected early next week. A cold front will
approach the region mid week.
Friday through Saturday...Strong low over the NE will gradually
shift eastward, with the upper trough moving off the east
coast. Although drier air will move into the area, deep cyclonic
flow and instability due to cold temps aloft could lead to
isolated showers Fri afternoon so will continue slight chance
pops...with best chances along the coast. Still pretty gusty
Fri with tightened pressure gradient, westerly wind gusts
35-45mph, strongest along the coast. Wind Advisory continues
into Friday. Low level thickness values support highs in upper
50s to low 60s Fri, and a few degrees warmer Sat. Fri night will
be quite cool and lows fcst to drop into the upper 30s inland
to 40s on the coast. Right now looks like winds will stay up
enough to preclude any frost threat.
Sunday Through Wednesday...Dry weather is expected to continue
with building heights bringing moderating temps. Low temps Sun
morning still look quite cool as high will be settled
overhead...with lows dropping into the upper 30s inland to
low/mid 40s coast. Highs Sun expected in the upper 60s/low 70s
except onshore flow will keep temps in the low/mid 60s NE
sections. Surface high pressure slides offshore early next week
with return flow allowing for warming temps. Lows Sun night
expected in the mid/upper 40s inland to low to mid 50s coast.
Highs Mon through Wed warming into the upper 70s to around 80
inland and upper 60s/lower 70s coast. A cold front will approach
from the west Wed and Thu, still some model differences
regarding the timing. A few showers will be possible, and will
continue to cap at slight chance.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term /Through 18Z Friday/...
As of 1245 PM Thursday...After a few brief thunderstorms and
MVFR ceilings earlier...drier air is slowly working into eastern
NC and all TAF sites are now VFR with just some cold-air
stratocumulus from time to time. The main story for the
remainder of the day into tonight with be gusty SW winds up to
35-40 knots at times this afternoon...then becoming more W/WNW
later this evening and tonight with continuing gusts to 30-35
knots at times. No obstructions to vsby or low ceilings are
anticipated through the TAF cycle given strong low-level mixing.
Long Term /Friday through Monday/...
As of 255 AM Thu...Pred VFR conditions expected through the
period. Westerly wind gusts around 25-30 kt Fri.
&&
.MARINE...
Short Term /through Tonight/...
As of 1245 PM Thursday...Winds ramped up quickly over the past
couple of hours and should continue to increase through the
afternoon as area of strong pressure rises approaches from the
west through the afternoon. Current seas of 4-6 feet will build
quickly to 7-10 feet this afternoon and up to 10-15 feet later
tonight. Expect SW winds of 25-35 knots with gusts as high as
40-50 knots over the central and southern waters later this
afternoon into the evening. Winds become more W/WNW tonight but
will only subside a bit with 25-35 knots with gusts to around 40
knots still expected.
Long Term /Friday through Monday/...
As of 255 AM Thu...Mariners can expect very rough conditions
continuing through Fri night with strong winds and dangerous
seas. Gale warnings continue into Friday. Pleasant boating
conditions are expected to return late Sat and continue into
early next week.
High pressure will build over the waters this weekend then shift
offshore Sunday and Monday. W winds around 20-30 kt with gusts
to 35 kt Fri become NW 10-20 kt Sat, then NW winds AOB 15 kt Sat
night. NW winds around 10 kt or less early Sun veer through the
day becoming E to SE in the afternoon. S/SW winds 5-15kt Sun
night and Monday. Seas 5-11 feet early Fri, subsiding to 4-8
feet Fri evening. Seas are expected to drop below 6 ft all
waters Sat morning. Seas around 2 ft expected Sun and Mon.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM Thursday...Strong S/SW winds will develop this
morning with quickly building seas. High Surf Advisories have
been issued for the beaches south of Cape Hatteras, with
breaking waves 7-10 feet possible. Winds will veer, becoming
more westerly tonight and Friday. This will produce low water
levels of 1 to 2 feet below normal on the inland rivers and
minor water level rises of 1 to 3 feet for areas on the sound
side adjacent to the Pamlico Sound. Thus Low water advisories
are in effect from this afternoon into Friday for the
Neuse/Pamlico/Pungo rivers along with a Coastal flood
advisory for Hatteras Island.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 6 PM EDT Friday for NCZ029-044>047-079>081-
090>095-098-103-104.
High Surf Advisory until 6 AM EDT Friday for NCZ095-098-103-
104.
Coastal Flood Advisory until 5 PM EDT Friday for NCZ103.
MARINE...Low Water Advisory until 10 PM EDT Friday for AMZ136-137.
Small Craft Advisory until 8 PM EDT Friday for AMZ136-137.
Gale Warning until 5 PM EDT Friday for AMZ135-156-158.
Small Craft Advisory until 11 PM EDT Friday for AMZ130-131.
Small Craft Advisory until 6 AM EDT Saturday for AMZ150.
Gale Warning until 8 PM EDT Friday for AMZ152-154.
&&
SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...SK/CQD
AVIATION...CTC/CQD
MARINE...CTC/JBM/CQD
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 6, 11:42 AM EST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1242 PM EDT Thu Apr 6 2017
NCZ029-044>047-079>081-090>094-071645-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
1242 PM EDT Thu Apr 6 2017
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ104-071645-
Outer Banks Hyde-
1242 PM EDT Thu Apr 6 2017
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Surf Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ103-071645-
Outer Banks Dare-
1242 PM EDT Thu Apr 6 2017
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Surf Advisory.
Coastal Flood Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ095-098-071645-
Carteret-Onslow-
1242 PM EDT Thu Apr 6 2017
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Surf Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 6, 7:04 AM EST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
804 AM EDT THU APR 6 2017
NCZ103-104-061300-
Outer Banks Hyde-Outer Banks Dare-
804 AM EDT THU APR 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OUTER BANKS DARE
AND OUTER BANKS HYDE COUNTIES...
At 803 AM EDT, a strong thunderstorm was located near Ocracoke,
moving northeast at 45 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Frisco, Buxton, Salvo, Avon, Waves, Rodanthe, Hatteras Island Fishing
Pier, Hatteras Ferry Terminal, Ocracoke Ferry Terminal, Ocracoke
Lighthouse, Avon Pier and Cape Hatteras Lighthouse.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Newport.
LAT...LON 3569 7545 3530 7546 3520 7549 3504 7595
3512 7604 3529 7562 3568 7552
TIME...MOT...LOC 1203Z 225DEG 39KT 3529 7560
DAGSpecial weather statement, Apr 6, 9:17 AM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1017 AM EDT THU APR 6 2017
NCZ044-079-091-061500-
Greene-Lenoir-Pitt-
1017 AM EDT THU APR 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENE...NORTH CENTRAL
LENOIR...CENTRAL PITT...SOUTHWESTERN MARTIN AND NORTHWESTERN BEAUFORT
COUNTIES...
At 1016 AM EDT, a strong thunderstorm was located near Snow Hill, or
9 miles north of Kinston, moving northeast at 65 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, Grifton, Snow Hill, Cape
Colony, East Carolina University, Pitt Greenville Airport, Dowdy
Ficklen Stadium, Kinston Regional Jetport, Simpson, Hookerton and
Beargrass.
LAT...LON 3580 7707 3594 7673 3599 7668 3601 7669
3604 7663 3606 7663 3601 7654 3593 7666
3595 7670 3574 7717 3570 7719 3561 7715
3528 7763 3541 7777 3580 7728 3576 7726
3574 7718 3607 7664 3594 7685
TIME...MOT...LOC 1416Z 228DEG 66KT 3541 7762
11Special weather statement, Apr 6, 9:41 AM EST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1041 AM EDT THU APR 6 2017
NCZ029-044-080-061515-
Beaufort-Martin-Pitt-
1041 AM EDT THU APR 6 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PITT...MARTIN AND
NORTHWESTERN BEAUFORT COUNTIES...
At 1040 AM EDT, a strong thunderstorm was located near Robersonville,
or 11 miles southwest of Williamston, moving northeast at 80 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Greenville, Williamston, Robersonville, Jamesville, Simpson,
Hamilton, Parmele, Everetts, Hassell and Beargrass.
LAT...LON 3599 7719 3593 7719 3594 7713 3593 7709
3594 7704 3589 7702 3589 7704 3586 7704
3586 7701 3589 7695 3586 7689 3581 7690
3584 7685 3582 7681 3555 7725 3575 7751
3583 7741 3582 7735 3590 7734 3601 7722
TIME...MOT...LOC 1440Z 223DEG 68KT 3577 7725
31Special weather statement, Apr 6, 10:37 AM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1137 AM EDT THU APR 6 2017
NCZ029-044-045-079-080-090>093-061630-
Greene-Craven-Jones-Washington-Beaufort-Lenoir-Martin-Duplin-Pitt-
1137 AM EDT THU APR 6 2017
...A LINE OF SHOWERS WILL AFFECT NORTH CENTRAL JONES...SOUTHEASTERN
GREENE...CENTRAL LENOIR...WESTERN WASHINGTON...NORTHWESTERN CRAVEN...
PITT...MARTIN...NORTHWESTERN BEAUFORT AND EAST CENTRAL DUPLIN
COUNTIES...
At 1137 AM EDT, radar indicated showers were located along a line
extending from 6 miles north of Robersonville to 12 miles north of
Beulaville. Movement was northeast at 65 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Greenville, Kinston, Washington, Winterville, Williamston, Ayden,
Plymouth, River Road, Grifton, Pinetown, Robersonville, Pitt
Greenville Airport, Dowdy Ficklen Stadium, Goose Creek State Park,
East Carolina University, Kinston Regional Jetport, Chocowinity, Pink
Hill, Jamesville and Washington Park.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Newport.
A tornado watch remains in effect until 100 PM EDT for eastern North
Carolina.
LAT...LON 3606 7660 3604 7660 3601 7658 3547 7690
3500 7779 3603 7726 3593 7718 3594 7705
3586 7703 3590 7692 3581 7688 3589 7683
3587 7674 3601 7669 3602 7668 3605 7662
3606 7665 3607 7664
TIME...MOT...LOC 1537Z 223DEG 58KT 3591 7727 3509 7771
DAGLocal storm report, Apr 6, 10:52 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1152 AM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL GREENVILLE 35.60N 77.37W
04/06/2017 E0.25 INCH PITT NC BROADCAST MEDIA
MEDIA RELAYED REPORT OF PEA SIZED HAIL AND A FEW SMALL
ORNAMENTAL TREES DOWN IN GREENVILLE.
&&
EVENT NUMBER MHX1700074
DAGSpecial weather statement, Apr 6, 11:32 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1232 PM EDT THU APR 6 2017
NCZ103-104-061715-
Outer Banks Hyde-Outer Banks Dare-
1232 PM EDT THU APR 6 2017
...A SHOWER WILL AFFECT SOUTHEASTERN OUTER BANKS DARE AND CENTRAL
OUTER BANKS HYDE COUNTIES...
At 1231 PM EDT, a shower was located 8 miles northeast of Ocracoke
Lighthouse, or 13 miles west of Frisco, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Frisco, Buxton, Salvo, Avon, Waves, Rodanthe, Hatteras Island Fishing
Pier, Hatteras Ferry Terminal, Avon Pier and Cape Hatteras
Lighthouse.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3578 7545 3542 7546 3521 7550 3505 7588
3516 7600 3529 7560 3577 7560
TIME...MOT...LOC 1631Z 225DEG 56KT 3517 7585
DAG